Hi everyone..I had a question I hope someone can help me with.
I was put on Tramadol after an emergency hernia operation ( I had recently lost 300 lbs on my own, and the weight loss spurred on the surgery). Anyway, I used the med for pain relief which lasted about 3 months... my dosage increased as the three months went on, as I needed more and more tramadol to ease my pain. Anyway..my high dose was 200-250 mg taken all at once daily.. I did that for about 2 months before realizing that this drug was becoming addictive. I was of course much lighter as time went on and when I began weaning off tramadol I was at my goal weight of 110 lbs and presently am the same weight..so, obviously, I develped a tolerance for the drug, but my body was still adjusting to my weight loss as well. ANyway, about 7 weeks ago, I began to wean off slowly by 25 mg a day... withdrawal has been difficult, and I have experienced many of the symptoms discussed so beautifully in this form... I have had one symptom though that I have only seen mentioned by one person, but was SO relieved to see it mentioned because I thought I was alone. As I began my taper, I noticed my taste seemed to be off... and as I continued, it got worse and worse. My sense of smell is fine, but now, I;ve been totally off of the tramadol for the past 10 days, and I really have almost no sense of taste at all... can only distinguish between bitter and sweet..if that. The creepy crawly feeling under my skin, the hot flashes and almost every other symptom discussed here are still present on and off ( some days more than others), but I'm able to manage just knowing I am off of the evil stuff. The loss of taste, however, is worse tha ever... AND, of course being that I just lost all of that weight and am finally healthy ( I eat VERY healthy foods), I am looking so forward to TASTING them... now that I can finally eat normally..and yes, even not so healthy at times (lol) I cant taste a thing... VERY depressing!!! Just wondering if anyone else has experienced this and how long it takes to return. Thanks so much, everyone here seems SOOO kind and helpful!